Alert archive / Minnesota / Fire Weather Watches in 2015
Fire Weather Watch 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Mar 31, 2015, 7:14 PM CDT for 9 counties in Minnesota. It took effect at Apr 1, 2015, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 31, 2015, 7:14 PM CDT (00:14 UTC)
- In effect from
- Apr 1, 2015, 10:00 AM CDT
- Expired
- Apr 1, 2015, 3:38 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Rice County, MN, Steele County, MN, Waseca County, MN
The radar
The Minneapolis radar (KMPX), 92 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2453 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
972 WWUS83 KMPX 010014 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 714 PM CDT TUE MAR 31 2015 ...FIRE WEATHER WATCH FOR SOUTH CENTRAL AND SOUTHEAST MINNESOTA ON WEDNESDAY... .STRONG SOUTHERLY WINDS FROM 25 TO 35 MPH WILL DEVELOP WEDNESDAY MORNING ACROSS THE WATCH AREA AND PERSIST THROUGH THE AFTERNOON. WHILE THIS IS OCCURRING...HUMIDITY LEVELS WILL DROP INTO THE 30 TO 35 PERCENT RANGE. THE STRONG WINDS AND LOW HUMIDITIES WILL COMBINE TO CREATE THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. THE FIRE WEATHER WATCH IS FOR AREAS EAST AND SOUTH OF A LINE FROM FAIRMONT TO NEW PRAGUE TO RED WING. MNZ076>078-083>085-091>093-010815- /O.NEW.KMPX.FW.A.0004.150401T1500Z-150402T0000Z/ LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- 714 PM CDT TUE MAR 31 2015 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST MINNESOTA... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AFFECTED AREA...SOUTH CENTRAL AND SOUTHEAST MINNESOTA...INCLUDING AREAS EAST AND SOUTH OF A LINE FROM FAIRMONT TO NEW PRAGUE TO RED WING. * WIND...SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...REACHING 30 TO 35 PERCENT BY EARLY AFTERNOON. * THUNDERSTORMS...A FEW STORMS ARE EXPECTED WEDNESDAY EVENING AS A COLD FRONT MOVES THROUGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ RAH
1 follow-up statement
958 WWUS83 KMPX 010838 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 338 AM CDT WED APR 1 2015 ...RED FLAG WARNING FOR SOUTH CENTRAL AND SOUTHEAST MINNESOTA TODAY... ...FIRE WEATHER WATCH FOR SOUTHWEST AND CENTRAL MINNESOTA THURSDAY... .STRONG SOUTHERLY WINDS FROM 25 TO 35 MPH WILL DEVELOP THIS MORNING ACROSS THE WARNING AREA AND PERSIST THROUGH THE AFTERNOON. WHILE THIS IS OCCURRING...HUMIDITY LEVELS WILL DROP TO AROUND 25 PERCENT. THE STRONG WINDS AND LOW HUMIDITIES WILL COMBINE TO CREATE THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. THE RED FLAG WARNING IS FOR AREAS EAST AND SOUTH OF A LINE FROM FAIRMONT TO NEW PRAGUE TO RED WING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THURSDAY FROM SOUTHWEST TO NORTHEAST MINNESOTA. STRONG WEST WINDS FROM 25 TO 35 MPH WILL DEVELOP DURING THE MORNING AND PERSIST THROUGH LATE AFTERNOON. IN ADDITION...HUMIDITIES WILL DROP INTO THE 15 TO 20 PERCENT RANGE BY AFTERNOON SETTING UP ANOTHER DAY WITH CRITICAL FIRE WEATHER CONDITIONS. THE WATCH IS NOT CURRENTLY IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST MINNESOTA DUE TO EXPECTED THUNDERSTORM DEVELOPMENT THIS EVENING WHICH WILL LEAVE WETTER FUELS. MNZ076>078-083>085-091>093-011645- /O.UPG.KMPX.FW.A.0004.150401T1500Z-150402T0000Z/ /O.NEW.KMPX.FW.W.0004.150401T1500Z-150402T0000Z/ LE SUEUR-RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- 338 AM CDT WED APR 1 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 076... 077...078...083...084...085...091...092 AND 093... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 076...077...078...083... 084...085...091...092 AND 093. * WIND...SUSTAINED SOUTH 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...FALLING TO AROUND 25 PERCENT BY EARLY AFTERNOON. * THUNDERSTORMS...A FEW STORMS ARE EXPECTED WEDNESDAY EVENING AS A COLD FRONT MOVES THROUGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MNZ043>045-048>062-064>068-073>075-011645- /O.NEW.KMPX.FW.A.0005.150402T1500Z-150403T0000Z/ MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-REDWOOD-BROWN-NICOLLET- 338 AM CDT WED APR 1 2015 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES043...044...045...048...049...050...051...052... 053...054...055...056...057...058...059...060...061...062... 064...065...066...067...068...073...074 AND 075... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 043...044...045...048... 049...050...051...052...053...054...055...056...057...058... 059...060...061...062...064...065...066...067...068...073... 074 AND 075. * WIND...SUSTAINED WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...FALLING TO 15 TO 20 PERCENT BY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BORGHOFF
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Mar 31, 3:26 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 31, 3:26 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
326 PM CDT TUE MAR 31 2015
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 325 PM CDT TUE MAR 31 2015
THE PRIMARY CONCERN IN THE SHORT TERM PERIOD WILL BE THUNDERSTORM
DEVELOPMENT AND INTENSITY ON WEDNESDAY AFTERNOON AND STRONG WINDS AS
A COLD FRONT APPROACHES THE AREA.
IN THE MEANTIME...TONIGHT WILL BRING A GRADUAL INCREASE IN MID/HIGH
CLOUDS AND STRENGTHENING WINDS AS THE WARM FRONT ASSOCIATED WITH THE
LOW PRESSURE SYSTEM LIFTS INTO SOUTHWESTERN MINNESOTA. TEMPERATURES
OVER THE MN RIVER VALLEY SHOULD PLATEAU AFTER MIDNIGHT...AND REMAIN
NEARLY STEADY AS SOUTHERLY WINDS INCREASE AHEAD OF THE FRONT.
BY LATE MORNING WEDNESDAY...BUFKIT PROFILES INDICATE WINDS ALONG AND
SOUTH OF THE MN RIVER VALLEY HAVE THE POTENTIAL TO REACH SUSTAINED
SPEEDS OF 30 TO 35 MPH...WITH GUSTS INTO THE 40S. HAVE THEREFORE
ISSUED A WIND ADVISORY FOR MUCH OF WEST AND SOUTH CENTRAL MN.
MOISTURE POOLING/ADVECTION AHEAD OF THE FRONT ARE EXPECTED TO KEEP
RELATIVE HUMIDITY VALUES IN CHECK /AS ALSO ILLUSTRATED BY THE
FORECAST SOUNDINGS/...WHICH WILL MINIMIZE FIRE WEATHER CONCERNS ON
WEDNESDAY EVEN THOUGH THE WINDS WILL BE STRONG.
AS THE FRONT ARRIVES...SEVERAL OF THE HI-RES MODELS APPEAR TO BE
DEPICTING DEVELOPMENT IN A REASONABLE MANNER...WITH A SW-NE ORIENTED
LINE OF SHOWERS AND THUNDERSTORMS DEVELOPING FROM SOUTHWEST MN TO
THE TWIN CITIES TO RICE LAKE WISCONSIN BETWEEN 21Z WED AND 00Z THU.
AS FAR AS THE POTENTIAL FOR SEVERE STORMS IS CONCERNED...STILL LOOKS
LIKE THE PRIMARY AREA WOULD BE SOUTHERN MN WHERE THE OPPORTUNITY FOR
SURFACE-BASED CONVECTION IS GREATER.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 315 PM CDT TUE MAR 31 2015
TIMING OF THE COLD FRONT ACROSS THE EASTERN CWA IS THE MAIN
CONCERN INITIALLY. THEN FIRE WEATHER AND WIND CONCERNS DEVELOP
THURSDAY AFTERNOON.
SLOWER MOVEMENT OF THE COLD FRONT INTO THE EVENING LOOKS JUSTIFIED
AS THE UPPER TROUGH SWINGS EAST ACROSS THE CWA. WILL USE A
COMPROMISE NAM/ECMWF SOLUTION...AS THE GFS APPEARS TOO FAST INTO
WEDNESDAY EVENING. INSTABILITY BECOMES SHUNTED SOUTH AS THE FRONT
MAKES PROGRESS EAST INTO THE EVENING AND SHOULD SEE THUNDER
THREAT TRAIL OFF THROUGH 06Z THU. STILL HAVE SOME 0.25 TO 0.50
INCH QPF AMOUNTS OVER THE EASTERN CWA THROUGH THE EVENING.
COOLER AND DRIER CONDITIONS DEVELOP THROUGH THURSDAY
MORNING...WITH STRONG PRESSURE RISES BUILDING INTO THE WESTERN CWA
THROUGH LATE MORNING/AFTERNOON. THIS SHOULD INCREASE
WEST/NORTHWEST WINDS IN THE WAKE OF THE FRONT...WITH SOME GUSTS
35-40 MPH ONCE AGAIN. THIS ALONG WITH THE DRIER AIR MOVING
IN...AND DECENT MIX OF THE BOUNDARY LAYER WILL YIELD SOME LOWER
HUMIDITY VALUES DURING THE AFTERNOON...ESPECIALLY ACROSS THE
MINNESOTA CWA. WILL HAVE TO MONITOR FOR CRITICAL FIRE WEATHER DAY
ONCE AGAIN.
THE LONG TERM MODELS ARE IN FAIR AGREEMENT INTO WEEKEND...WITH
COOLER AND DRIER CONDITIONS. STILL SEE SOME CHANCE OF A MIXED
LIGHT RAIN/SNOW EVENT OVER THE AREA SUNDAY AND SUNDAY NIGHT. THE
WESTERN TROUGH MOVES ASHORE WITH BRIEF RIDING INTO THE
WEEKEND...BUT THE MAIN BAROCLINIC ZONE REMAINS ACROSS THE CENTRAL
CONUS INTO EARLY NEXT WEEK. THE AREA REMAINS ON THE COOLER SIDE OF
THIS ZONE...WITH BELOW NORMAL TEMPERATURES DEVELOPING ALONG WITH
INCREASING THREAT OF RAIN INTO EARLY NEXT WEEK AS THE
TROUGH/SURFACE LOW PRESSURE SYSTEM MOVES ACROSS THE CENTRAL
PLAINS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1243 PM CDT TUE MAR 31 2015
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH THE MAIN
HIGHLIGHTS BEING INCREASING MID/HIGH CLOUDS...STRENGTHENING
WINDS...AND THUNDERSTORMS NEARING THE AREA AT THE END OF THE
PERIOD. THE BKN DECK OVER WESTERN MN WILL CONTINUE TO MEANDER
EASTWARD ACROSS CENTRAL MN THIS AFTERNOON...AND WESTERN WI THIS
EVENING. OTHERWISE...NOT MUCH TO TALK ABOUT UNTIL TONIGHT WHEN THE
WINDS SHIFT TO SOUTHEASTERLY IN DIRECTION AND INCREASE FROM LIGHT
SPEEDS TO SUSTAINED 15-20KTS WITH GUSTS TO 30 KTS AS A WARM FRONT
LIFTS INTO THE AREA. BY MID MORNING WEDNESDAY...SUSTAINED SPEEDS
COULD BE APPROACHING 30 KTS OVER SOUTHWESTERN MN /KRWF/...WITH
GUSTS NEARING 40 KTS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ON
WEDNESDAY AFTERNOON...WITH KRWF THE FIRST SITE TO BE POTENTIALLY
IMPACTED.
KMSP...
SCT-BKN CLOUDS AROUND 9KFT MOVE INTO THE SITE THIS AFTERNOON...AND
THEN SCT-BKN HIGH CLOUDS /20-25KFT/ PREVAIL TONIGHT. WIND GUSTS
INTO THE MID TEENS ARE POSSIBLE THIS AFTERNOON...THEN SPEEDS
DECREASE BELOW 10 KTS AFTER 22Z AND STAY THERE THROUGH MIDNIGHT.
SHOULD SEE SPEEDS INCREASE TOWARD DAYBREAK AND A SHIFT TO
SOUTHEASTERLY AS THE WARM FRONT APPROACHES...WITH SPEEDS
INCREASING TO 20G30KTS BY MID MORNING WEDNESDAY. SHRA/TS CHANCES
INCREASE TOWARD 00Z THURSDAY.
/OUTLOOK FOR KMSP/
WED NIGHT...VFR. SHRA LKLY/CHC MVFR TSR. WINDS S 20G35KTS.
THU...VFR. WINDS W 20-25G35 KTS.
FRI...VFR. WINDS NW 10-15 KTS.
SAT...VFR. WINDS W 10-15 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY FROM 9 AM TO 5 PM CDT WEDNESDAY FOR MNZ064-065-067-
073>076-082>085-091>093.
WI...NONE.
&&
SHORT TERM...LS
LONG TERM...DWE
AVIATION...LSHazardous weather outlook, Mar 31, 3:23 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 323 PM CDT TUE MAR 31 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 012030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 323 PM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY OVER SOUTHERN MINNESOTA...WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. STRONG WINDS OF 25 TO 35 MPH...WITH HIGHER GUSTS...CAN BE EXPECTED ACROSS MUCH OF THE REGION ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHERN MINNESOTA.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:38 AM CDT | Fire Weather Watch | MPX | Anoka, Benton, Brown, Carver, Chippewa, Chisago and 31 more | 31 hr |
| Apr 1, 3:38 AM CDT | Red Flag Warning | MPX | Blue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur and 8 more | 15 hr |
| Apr 1, 1:21 PM CDT | Special Weather Statement | MPX | Chisago, Isanti | 39 min |
| Apr 1, 1:59 PM CDT | Special Weather Statement | MPX | Chisago | 46 min |
| Apr 1, 3:50 PM CDT | Red Flag Warning | MPX | Benton, Blue Earth, Brown, Carver, Chippewa, Douglas and 24 more | 19 hr |
| Apr 1, 5:22 PM CDT | Special Weather Statement | MPX | Sherburne | 38 min |
| Apr 1, 6:17 PM CDT | Special Weather Statement | MPX | Sherburne, Wright | 43 min |
| Apr 1, 6:59 PM CDT | Special Weather Statement | MPX | Anoka, Hennepin, Ramsey | 46 min |
Nearby
Fire Weather Watches in Minnesota, 2015Every fire weather watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.